June  2013, 3(2): 161-183. doi: 10.3934/mcrf.2013.3.161

Controllability problems for the 1-d wave equations on a half-axis with Neumann boundary control

1. 

Mathematical Division, Institute for Low Temperature Physics and Engineering, 47 Lenin Ave., Kharkiv 61103, Ukraine

Received  February 2012 Revised  November 2012 Published  March 2013

In this paper necessary and sufficient conditions of approximate $L^\infty$-controllability at a free time are obtained for the control system $ w_{tt}=w_{xx}-q^2w$, $w_x(0,t)=u(t)$, $x>0$, $t\in(0,T)$, where $q>0$, $T>0$, $u\in L^\infty(0,T)$ is a control. This system is considered in the Sobolev spaces.
Citation: Larissa V. Fardigola. Controllability problems for the 1-d wave equations on a half-axis with Neumann boundary control. Mathematical Control & Related Fields, 2013, 3 (2) : 161-183. doi: 10.3934/mcrf.2013.3.161
References:
[1]

M. I. Belishev and A. F. Vakulenko, On a control problem for the wave equation in $\mathbbR^3$,, (in Russian) Zapiski Nauchnykh Seminarov POMI, 332 (2006), 19. doi: 10.1007/s10958-007-0140-3. Google Scholar

[2]

I. Erdélyi, A generalized inverse for arbitrary operators between Hilbert spaces,, Proc. Camb. Phil. Soc., 71 (1972), 43. Google Scholar

[3]

L. V. Fardigola, On controllability problems for the wave equation on a half-plane,, J. Math. Phys. Anal. Geom., 1 (2005), 93. Google Scholar

[4]

L. V. Fardigola, Controllability problems for the string equation on a half-axis with a boundary control bounded by a hard constant,, SIAM J. Control Optim., 47 (2008), 2179. doi: 10.1137/070684057. Google Scholar

[5]

L. V.Fardigola, Neumann boundary control problem for the string equation on a half-axis,, (in Ukrainian) Dopovidi Natsionalnoi Akademii Nauk Ukrainy, (2009), 36. Google Scholar

[6]

L. V.Fardigola, Controllability problems for the 1-d wave equation on a half-axis with the Dirichlet boundary control,, ESAIM: Control, 18 (2012), 748. doi: 10.1051/cocv/2011169. Google Scholar

[7]

L. V. Fardigola and K. S. Khalina, Controllability problems for the string equation,, (in Ukrainian) Ukr. Mat. Zh., 59 (2007), 939. doi: 10.1007/s11253-007-0068-2. Google Scholar

[8]

I. M. Gelfand and G. E. Shilov, "Generalized Functions,", Vol. 2, (1958). Google Scholar

[9]

S. G. Gindikin and L. R. Volevich, "Distributions and Convolution Equations,", Gordon and Breach Sci. Publ., (1992). Google Scholar

[10]

M. Gugat, A. Keimer and G. Leugering, Optimal distributed control of the wave equation subject to state constraints,, ZAMM Angew. Math. Mech., 89 (2009), 420. doi: 10.1002/zamm.200800196. Google Scholar

[11]

M. Gugat and G. Leugering, $L^\infty$-norm minimal control of the wave equation: On the weakness of the bang-bang principle,, ESAIM: Control Optim. Calc. Var., 14 (2008), 254. doi: 10.1051/cocv:2007044. Google Scholar

[12]

M. Gugat, G. Leugering and G. M. Sklyar, $L^p$-optimal boundary control for the wave equation,, SIAM J. Control Optim., 44 (2005), 49. doi: 10.1137/S0363012903419212. Google Scholar

[13]

V. A. Il'in and E. I. Moiseev, A boundary control at two ends by a process described by the telegraph equation,, (in Russian) Dokl. Akad. Nauk, 394 (2004), 154. Google Scholar

[14]

E. H. Moore, On the reciprocal of the general algebraic matrix,, Bull. Amer. Math. Soc., 26 (1920), 394. Google Scholar

[15]

R. Penrose, A generalized inverse for matrices,, Proc. Camb. Phil. Soc., 51 (1955), 406. Google Scholar

[16]

L. Schwartz, "Théorie des Distributions," Vol. 1, 2,, (French) Publications de l'Institut de Mathématique de l'Université de Strasbourg, (1966). Google Scholar

[17]

G. M. Sklyar and L. V. Fardigola, The Markov power moment problem in problems of controllability and frequency extinguishing for the wave equation on a half-axis,, J. Math. Anal. Appl., 276 (2002), 109. doi: 10.1016/S0022-247X(02)00380-3. Google Scholar

[18]

J. Vancostenoble and E. Zuazua, Hardy inequalities, observability, and control for the wave and Schrödinder equations with singular potentials,, SIAM J. Math. Anal., 41 (2009), 1508. doi: 10.1137/080731396. Google Scholar

[19]

X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations,, in, (2010), 3008. Google Scholar

[20]

E. Zuazua, Controllability and observability of partial differential equations: Some results and open problems,, in, (2006), 527. doi: 10.1016/S1874-5717(07)80010-7. Google Scholar

show all references

References:
[1]

M. I. Belishev and A. F. Vakulenko, On a control problem for the wave equation in $\mathbbR^3$,, (in Russian) Zapiski Nauchnykh Seminarov POMI, 332 (2006), 19. doi: 10.1007/s10958-007-0140-3. Google Scholar

[2]

I. Erdélyi, A generalized inverse for arbitrary operators between Hilbert spaces,, Proc. Camb. Phil. Soc., 71 (1972), 43. Google Scholar

[3]

L. V. Fardigola, On controllability problems for the wave equation on a half-plane,, J. Math. Phys. Anal. Geom., 1 (2005), 93. Google Scholar

[4]

L. V. Fardigola, Controllability problems for the string equation on a half-axis with a boundary control bounded by a hard constant,, SIAM J. Control Optim., 47 (2008), 2179. doi: 10.1137/070684057. Google Scholar

[5]

L. V.Fardigola, Neumann boundary control problem for the string equation on a half-axis,, (in Ukrainian) Dopovidi Natsionalnoi Akademii Nauk Ukrainy, (2009), 36. Google Scholar

[6]

L. V.Fardigola, Controllability problems for the 1-d wave equation on a half-axis with the Dirichlet boundary control,, ESAIM: Control, 18 (2012), 748. doi: 10.1051/cocv/2011169. Google Scholar

[7]

L. V. Fardigola and K. S. Khalina, Controllability problems for the string equation,, (in Ukrainian) Ukr. Mat. Zh., 59 (2007), 939. doi: 10.1007/s11253-007-0068-2. Google Scholar

[8]

I. M. Gelfand and G. E. Shilov, "Generalized Functions,", Vol. 2, (1958). Google Scholar

[9]

S. G. Gindikin and L. R. Volevich, "Distributions and Convolution Equations,", Gordon and Breach Sci. Publ., (1992). Google Scholar

[10]

M. Gugat, A. Keimer and G. Leugering, Optimal distributed control of the wave equation subject to state constraints,, ZAMM Angew. Math. Mech., 89 (2009), 420. doi: 10.1002/zamm.200800196. Google Scholar

[11]

M. Gugat and G. Leugering, $L^\infty$-norm minimal control of the wave equation: On the weakness of the bang-bang principle,, ESAIM: Control Optim. Calc. Var., 14 (2008), 254. doi: 10.1051/cocv:2007044. Google Scholar

[12]

M. Gugat, G. Leugering and G. M. Sklyar, $L^p$-optimal boundary control for the wave equation,, SIAM J. Control Optim., 44 (2005), 49. doi: 10.1137/S0363012903419212. Google Scholar

[13]

V. A. Il'in and E. I. Moiseev, A boundary control at two ends by a process described by the telegraph equation,, (in Russian) Dokl. Akad. Nauk, 394 (2004), 154. Google Scholar

[14]

E. H. Moore, On the reciprocal of the general algebraic matrix,, Bull. Amer. Math. Soc., 26 (1920), 394. Google Scholar

[15]

R. Penrose, A generalized inverse for matrices,, Proc. Camb. Phil. Soc., 51 (1955), 406. Google Scholar

[16]

L. Schwartz, "Théorie des Distributions," Vol. 1, 2,, (French) Publications de l'Institut de Mathématique de l'Université de Strasbourg, (1966). Google Scholar

[17]

G. M. Sklyar and L. V. Fardigola, The Markov power moment problem in problems of controllability and frequency extinguishing for the wave equation on a half-axis,, J. Math. Anal. Appl., 276 (2002), 109. doi: 10.1016/S0022-247X(02)00380-3. Google Scholar

[18]

J. Vancostenoble and E. Zuazua, Hardy inequalities, observability, and control for the wave and Schrödinder equations with singular potentials,, SIAM J. Math. Anal., 41 (2009), 1508. doi: 10.1137/080731396. Google Scholar

[19]

X. Zhang, A unified controllability/observability theory for some stochastic and deterministic partial differential equations,, in, (2010), 3008. Google Scholar

[20]

E. Zuazua, Controllability and observability of partial differential equations: Some results and open problems,, in, (2006), 527. doi: 10.1016/S1874-5717(07)80010-7. Google Scholar

[1]

Larissa V. Fardigola. Transformation operators in controllability problems for the wave equations with variable coefficients on a half-axis controlled by the Dirichlet boundary condition. Mathematical Control & Related Fields, 2015, 5 (1) : 31-53. doi: 10.3934/mcrf.2015.5.31

[2]

Valter Pohjola. An inverse problem for the magnetic Schrödinger operator on a half space with partial data. Inverse Problems & Imaging, 2014, 8 (4) : 1169-1189. doi: 10.3934/ipi.2014.8.1169

[3]

Alexander Zlotnik. The Numerov-Crank-Nicolson scheme on a non-uniform mesh for the time-dependent Schrödinger equation on the half-axis. Kinetic & Related Models, 2015, 8 (3) : 587-613. doi: 10.3934/krm.2015.8.587

[4]

John C. Schotland, Vadim A. Markel. Fourier-Laplace structure of the inverse scattering problem for the radiative transport equation. Inverse Problems & Imaging, 2007, 1 (1) : 181-188. doi: 10.3934/ipi.2007.1.181

[5]

M. Nakamura, Tohru Ozawa. The Cauchy problem for nonlinear wave equations in the Sobolev space of critical order. Discrete & Continuous Dynamical Systems - A, 1999, 5 (1) : 215-231. doi: 10.3934/dcds.1999.5.215

[6]

Gen Nakamura, Michiyuki Watanabe. An inverse boundary value problem for a nonlinear wave equation. Inverse Problems & Imaging, 2008, 2 (1) : 121-131. doi: 10.3934/ipi.2008.2.121

[7]

Zhiming Chen, Shaofeng Fang, Guanghui Huang. A direct imaging method for the half-space inverse scattering problem with phaseless data. Inverse Problems & Imaging, 2017, 11 (5) : 901-916. doi: 10.3934/ipi.2017042

[8]

Ralf Kirsch, Sergej Rjasanow. The uniformly heated inelastic Boltzmann equation in Fourier space. Kinetic & Related Models, 2010, 3 (3) : 445-456. doi: 10.3934/krm.2010.3.445

[9]

Lucie Baudouin, Emmanuelle Crépeau, Julie Valein. Global Carleman estimate on a network for the wave equation and application to an inverse problem. Mathematical Control & Related Fields, 2011, 1 (3) : 307-330. doi: 10.3934/mcrf.2011.1.307

[10]

Laurent Bourgeois, Dmitry Ponomarev, Jérémi Dardé. An inverse obstacle problem for the wave equation in a finite time domain. Inverse Problems & Imaging, 2019, 13 (2) : 377-400. doi: 10.3934/ipi.2019019

[11]

Atsushi Kawamoto. Hölder stability estimate in an inverse source problem for a first and half order time fractional diffusion equation. Inverse Problems & Imaging, 2018, 12 (2) : 315-330. doi: 10.3934/ipi.2018014

[12]

Laurent Amour, Jérémy Faupin. Inverse spectral results in Sobolev spaces for the AKNS operator with partial informations on the potentials. Inverse Problems & Imaging, 2013, 7 (4) : 1115-1122. doi: 10.3934/ipi.2013.7.1115

[13]

Yong-Kum Cho. A quadratic Fourier representation of the Boltzmann collision operator with an application to the stability problem. Kinetic & Related Models, 2012, 5 (3) : 441-458. doi: 10.3934/krm.2012.5.441

[14]

Linglong Du. Characteristic half space problem for the Broadwell model. Networks & Heterogeneous Media, 2014, 9 (1) : 97-110. doi: 10.3934/nhm.2014.9.97

[15]

Yonggang Zhao, Mingxin Wang. An integral equation involving Bessel potentials on half space. Communications on Pure & Applied Analysis, 2015, 14 (2) : 527-548. doi: 10.3934/cpaa.2015.14.527

[16]

Linglong Du, Haitao Wang. Pointwise wave behavior of the Navier-Stokes equations in half space. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1349-1363. doi: 10.3934/dcds.2018055

[17]

Hubert L. Bray, Marcus A. Khuri. A Jang equation approach to the Penrose inequality. Discrete & Continuous Dynamical Systems - A, 2010, 27 (2) : 741-766. doi: 10.3934/dcds.2010.27.741

[18]

Neal Bez, Chris Jeavons. A sharp Sobolev-Strichartz estimate for the wave equation. Electronic Research Announcements, 2015, 22: 46-54. doi: 10.3934/era.2015.22.46

[19]

Bopeng Rao, Laila Toufayli, Ali Wehbe. Stability and controllability of a wave equation with dynamical boundary control. Mathematical Control & Related Fields, 2015, 5 (2) : 305-320. doi: 10.3934/mcrf.2015.5.305

[20]

Mohamed Ouzahra. Controllability of the semilinear wave equation governed by a multiplicative control. Evolution Equations & Control Theory, 2019, 8 (4) : 669-686. doi: 10.3934/eect.2019039

2018 Impact Factor: 1.292

Metrics

  • PDF downloads (5)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]